Maine, 2007Winter Storm in Maine, March 2 to 3, 2007
March 2 to 3, 2007 · NWS CAR · 15 events in 15 counties and zones
then exited through the maritimes during the 3rd. Snow expanded north across the region during the morning of the 2nd.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure intensifying across southern New England during the afternoon of the 2nd...tracked northeast across Downeast Maine that night...then exited through the maritimes during the 3rd. Snow expanded north across the region during the morning of the 2nd. Snow...heavy at times...then continued across the region through much of the 2nd...with snow diminishing from south to north later on the 2nd through the early morning hours of the 3rd. The snow mixed with sleet and freezing rain across Downeast areas before ending. Gusty winds contributed to considerable blowing and drifting snow. The strongest winds occurred along the Downeast coast where gusts up to 55 to 65 mph were reported. A 71 mph wind gust was reported at an elevated recording site on Mount Desert Island in the Gulf of Maine. Storm total snow accumulations Downeast generally ranged from 6 to 10 inches...with sleet accumulations of up to around an inch near the Downeast coast. Storm total snow accumulations across northern areas also generally ranged from 6 to 10 inches...with local totals to around 12 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Mar 2, 4:40 AM EST, 2 hours 20 minutes earlier.
Area forecast discussion, Mar 2, 4:40 AM EST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
440 AM EST FRI MAR 2 2007
.SYNOPSIS...HIGH PRESSURE WILL CROSS THE REGION WHILE LOW
PRESSURE DEVELOPS ACROSS THE MID ATLANTIC REGION OVERNIGHT.
THIS LOW WILL LIFT TOWARD THE GULF OF MAINE SPREADING SNOW
ACROSS THE REGION FRIDAY. THE LOW WILL CROSS THE GULF OF MAINE
WITH SNOW CONTINUING FRIDAY NIGHT. THE SNOW IS EXPECTED TO MIX
WITH SLEET OR FREEZING RAIN AT TIMES ACROSS DOWNEAST AREAS FRIDAY
NIGHT. SNOW WILL TAPER TO SNOW SHOWERS WHILE THE LOW EXITS
THROUGH THE MARITIMES SATURDAY.
&&
.NEAR TERM.../TODAY THROUGH TONIGHT/...
WINTER STORM WARNINGS WILL CONT TDY INTO TNGT AS PREVIOUSLY
ISSUED...WITH ONE CAVEAT...LATEST MODELS INDICATE THE POTENTIAL OF
GREATER LOW TO MID LVL WARMING OVR DOWNEAST AREAS...SPCLY THE GFS.
FOR THIS UPDATE...WE TOOK A NAM/GFS BLEND...WHICH LIMITS THE MIXED
PRECIP THAT WOULD RESULT WITH THIS WARMING MAINLY TO THE SE THIRD
OF THE FA LATE THIS AFT INTO THIS EVE. SUBSEQUENTLY...TOTAL
ACCUMULATIONS NEEDED TO BE LOWERED OVR COASTAL AND INTERIOR
DOWNEAST AREAS AND ICE ACCUMULATIONS INCREASED. STILL A LITTLE
UNCERTAIN WHERE THE BELT OF BEST ICING WILL OCCUR...BUT IT IS
LIKELY TO SET UP N OF THE IMMEDIATE COAST AND PERHAPS AS FAR N AS
SRN ZONE 15..16 AND CNTRL ZONE 17. THIS UPDATE REFLECTS A MIDDLE
GROUND TOWARD THIS SCENARIO...IN THE EVENT THE 00Z GFS RUN WAS
WARMED BIASED...BUT GIVEN THE UNEXPECTED START OF FZRAPL AS FAR N AS
CNTRL AND NRN NY STATE WHERE SN WAS ANTICIPATED TO BEGIN...WE
CANNOT IGNORE THE POTENTIAL OF MIXED PRECIP LATER TDY. WE KEPT
THE TOTAL SN ACCUMULATIONS ACROSS THE N THE SAME FROM PREVIOUS ISSUANCE...
BUT THEIR ARE SOME CONCERNS THAT THE WARM ADVCN PRECIP BAND MAY
EXIT EVEN NRN AREAS BY 06Z...SOME 3 TO 6 HRS SOONER THAN EARLIER
THOUGHT...POSSIBLY REDUCING THE TIME OF GOOD HRLY SN RATE ACCUMULATION.
ANY PRECIP SHOULD TAPER TO SCT SN SHWRS BY SAT MORN.
LLVL JET CORE STILL POINTS TO PD OF STRONG WINDS ALG THE COAST
THIS AFT INTO THIS EVE. WINDS SHOULD SLACKEN LATE TNGT AS THE LLVL
JET CORE MOVES E INTO NEW BRUNSWICK.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY/...
AS OCCLUDED FRONT AND ASSOCIATED LOW MOVES EAST OF THE REGION THE
STEADY SNOW COMES TO AN END ACROSS EXTREME NORTHERN MAINE SATURDAY
MORNING. UPPER DRY SLOT WILL END PRECIPITATION ACROSS MOST OF
CENTRAL AND ALL OF DOWNEAST MAINE BEFORE SUNRISE ON SATURDAY.
SCATTERED SNOW SHOWERS TO CONTINUE ACROSS THE NORTH FOR MOST OF
SATURDAY WITH LITTLE ACCUMULATION. EXPECT BREAKS IN THE CLOUDS
ACROSS CENTRAL AND DOWNEAST SECTIONS WITH PARTLY CLOUDY SKIES BY
MID MORNING. UPPER LOW JUST NORTH OF THE STATE WILL SLOWLY MOVE
EASTWARD SATURDAY NIGHT INTO SUNDAY WITH SCATTERED SNOW SHOWERS
ACROSS THE NORTH AND POSSIBLE FLURRIES EXTENDING SOUTH TO DOWNEAST
SECTIONS ON SUNDAY. SYSTEM FINALLY MOVES EAST OF THE SYSTEM LATE
SUNDAY BUT STRONG ARCTIC FRONT TO PASS THROUGH THE STATE BY MONDAY
AFTERNOON.
&&
.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
A COLD FRONT WILL CROSS THE REGION MONDAY NIGHT BRINGING A CHANCE
FOR SNOW TO THE REGION. ARCTIC AIR WILL FILTER IN BEHIND THE FRONT
AS IT MOVES TO THE EAST WHICH WILL RESULT IN MUCH COLDER
TEMPERATURES FOR TUESDAY THROUGH WEDNESDAY NIGHT. HIGH PRESSURE
WILL BEGIN TO BUILD IN FROM THE WEST THURSDAY. TEMPERATURES LOOK
TO BEGIN TO WARM UP AGAIN SLIGHTLY FOR THURSDAY WITH MAX
TEMPERATURES REACHING THE UPPER TEENS IN NORTHERN SECTIONS AND
LOWER TO MID 20S DOWN EAST.
&&
.AVIATION /08Z-06Z/...
VFR SHOULD GRADUALLY TRANSITION TO MVFR AND IFR FROM SW TO NE
ACROSS THE TAF SITES AS SN SLOWLY TARVERSES THE FA. SRN TAF SITES
WILL LIKELY EXPERIENCE MIXED PRECIP LATE TDY INTO THIS EVE...WITH
A PD OF ALL RN POSSIBLE AT BHB THIS EVE.
&&
.MARINE...
NEAR TERM: WE KEPT STORM WARNINGS GOING FOR LATE TDY INTO TNGT...
ALTHOUGH IT APPEARS IT WILL BE A BRIEF MARGINAL PD OF STORM FORCE
WINDS.
SHORT TERM: WINDS TO CONTINUE TO DIMINISH BEHIND THE FRONT SATURDAY
INTO SUNDAY. HOWEVER...EVEN THOUGH WINDS WILL DROP BELOW SCA
LEVELS...SOUTH SWELL WILL KEEP SEAS ABOVE 5 FEET THROUGH SUNDAY.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WARNING FROM 1 PM THIS AFTERNOON TO 8 AM EST
SATURDAY FOR MEZ002-005-006.
WINTER STORM WARNING FROM 1 PM THIS AFTERNOON TO 7 AM EST
SATURDAY FOR MEZ001-003-004.
WINTER STORM WARNING FROM 7 AM THIS MORNING TO 1 AM EST
SATURDAY FOR MEZ010-011-015>017-029>032.
MARINE...STORM WARNING FROM 1 PM THIS AFTERNOON TO 4 AM EST SATURDAY
FOR ANZ050.
&&
NEAR TERM/MARINE...VJN
SHORT TERM/MARINE...FOSTER
LONG TERM...WEITLICH
AVIATION...VJNHazardous weather outlook, Mar 2, 4:11 AM EST, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
411 AM EST FRI MAR 2 2007
ANZ050-MEZ001>006-010-011-015>017-029>032-031200-
COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
411 AM EST FRI MAR 2 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE.
.DAY ONE...TODAY AND TONIGHT
LOW PRESSURE WILL TRACK NORTHEAST ACROSS THE GREAT LAKES REGION
INTO ONTARIO PROVINCE TODAY. A SECONDARY LOW WILL DEVELOP ACROSS
SOUTHERN NEW ENGLAND THIS AFTERNOON AND THEN TRACK NORTHEAST
ACROSS DOWNEAST MAINE TONIGHT AND INTO THE CANADIAN MARITIMES
ON SATURDAY. SNOW ASSOCIATED WITH THIS SYSTEM WILL OVERSPREAD THE
DOWNEAST AREAS THIS MORNING AND THEN REACH NORTHERN MAINE THIS AFTERNOON.
SNOW WILL MIX WITH...OR CHANGE TO FREEZING RAIN AND SLEET ACROSS
DOWNEAST AREAS BY EVENING...AND PERHAPS CHANGE TO ALL RAIN ALONG
THE IMMEDIATE COAST AND OUTER ISLANDS.
ELSEWHERE ACROSS NORTHERN AND WESTERN AREAS...THE SNOW WILL CONTINUE
THROUGH MOST OF TONIGHT BEFORE ENDING EARLY SATURDAY MORNING. SNOW
MAY MIX WITH SLEET AT TIMES SOUTHEAST OF A HOULTON...PATTEN...
MILLINOCKET AND DOVER FOXCROFT LINE.
PLEASE SEE THE PRODUCT /PWMWSWCAR/ FOR INFORMATION REGARDING
EXPECTED SNOW ACCUMULATIONS.
STRONG WINDS ARE POSSIBLE ALONG COASTAL SECTIONS LATE THIS
AFTERNOON INTO THIS EVENING. EAST WINDS WILL INCREASE TO 25 TO 35
MPH WITH GUSTS UP TO 45 MPH BY LATE AFTERNOON...SHIFTING TO THE
SOUTHEAST THIS EVENING. SOME POWER OUTAGES MAY BE EXPECTED WITH THESE
WINDS.
A STORM WARNING IS IN EFFECT FOR THE COASTAL WATERS THIS AFTERNOON
AND TONIGHT. PLEASE SEE THE COASTAL WATERS FORECAST PRODUCT
/PWMCWFCAR/ FOR ADDITIONAL INFORMATION RELATING TO THE COASTAL
WATERS FORECAST.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
AN ARCTIC COLD FRONT WILL CROSS THE STATE MONDAY AFTERNOON WITH
VERY COLD TEMPERATURES FOR THIS TIME OF YEAR MONDAY NIGHT AND TUESDAY.
.SPOTTER INFORMATION STATEMENT...
PLEASE REPORT SNOW...SLEET OR ICE ACCUMULATIONS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.
FOSTER
Winter Storm, Southern Penobscot
- When
- March 2, 7:00 AM EST to 10:00 PM EST
- Where
- Southern Penobscot forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.401, -68.649 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 4 to 7 inches...with some sleet and frezing rain also reported.
Winter Storm, Interior Hancock
- When
- March 2, 7:00 AM EST to 10:00 PM EST
- Where
- Interior Hancock forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.563, -68.368 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 5 to 9 inches...with some sleet and freezing rain also reported.
Winter Storm, Central Washington
- When
- March 2, 7:00 AM EST to 10:00 PM EST
- Where
- Central Washington forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.970, -67.609 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 4 to 7 inches...with some sleet and freezing rain also reported.
Winter Storm, Coastal Hancock
- When
- March 2, 7:00 AM EST to 10:00 PM EST
- Where
- Coastal Hancock forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.563, -68.368 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 5 to 9 inches. Sleet accumulations of up to an inch were also reported along with some freezing rain.
Winter Storm, Coastal Washington
- When
- March 2, 7:00 AM EST to 10:00 PM EST
- Where
- Coastal Washington forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.970, -67.609 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 4 to 6 inches. Sleet accumulations of up to an inch were also reported along with some freezing rain.
Winter Storm, Central Piscataquis
- When
- March 2, 9:00 AM EST to March 3, 12:30 AM EST
- Where
- Central Piscataquis forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.837, -69.284 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 4 to 8 inches...with some sleet also reported.
Winter Storm, Southern Piscataquis
- When
- March 2, 9:00 AM EST to March 3, 12:30 AM EST
- Where
- Southern Piscataquis forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.837, -69.284 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 6 to 10 inches...with some sleet also reported.
Winter Storm, Central Penobscot
- When
- March 2, 9:00 AM EST to March 3, 12:30 AM EST
- Where
- Central Penobscot forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.401, -68.649 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 4 to 8 inches...with some sleet also reported.
Winter Storm, Northern Washington
- When
- March 2, 9:00 AM EST to March 3, 12:30 AM EST
- Where
- Northern Washington forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.970, -67.609 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 5 to 9 inches...with some sleet also reported.
Winter Storm, Northwest Aroostook
- When
- March 2, 11:00 AM EST to March 3, 3:00 AM EST
- Where
- Northwest Aroostook forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.659, -68.599 (the zone’s center; the record gives no point)
Storm total snow accumulations generally ranged from 6 to 10 inches...with local totals of around 12 inches.
Winter Storm, Northeast Aroostook
- When
- March 2, 11:00 AM EST to March 3, 3:00 AM EST
- Where
- Northeast Aroostook forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.659, -68.599 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 4 to 8 inches.
Winter Storm, Northern Somerset
- When
- March 2, 11:00 AM EST to March 3, 3:00 AM EST
- Where
- Northern Somerset forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.514, -69.959 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 8 to 12 inches.
Winter Storm, Northern Piscataquis
- When
- March 2, 11:00 AM EST to March 3, 3:00 AM EST
- Where
- Northern Piscataquis forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.837, -69.284 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 6 to 10 inches.
Winter Storm, Northern Penobscot
- When
- March 2, 11:00 AM EST to March 3, 3:00 AM EST
- Where
- Northern Penobscot forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.401, -68.649 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 6 to 10 inches.
Winter Storm, Southeast Aroostook
- When
- March 2, 11:00 AM EST to March 3, 3:00 AM EST
- Where
- Southeast Aroostook forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.659, -68.599 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 4 to 8 inches.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard in North Dakota, March 2, 20072 deaths · 3 injured · $15,000 · 18 events
- Blizzard and Extreme Cold in Illinois, March 2 to 3, 20071 death · 4 events
- Flash Flooding in Ohio, March 2, 2007$150,000 · 2 events
- Wildfire in Florida, March 2, 2007$150,000 · 1 event
- Winter Storm and Flooding in Massachusetts, March 2, 2007$75,000 · 5 events
- Flooding in West Virginia, March 2, 2007$75,000 · 2 events
- Winter Storm in Vermont, March 2, 2007$50,000 · 8 events
- Tornadoes and Damaging Winds in Florida, March 2, 2007$40,000 · EF0 · 9 events
- Winter Storm in Vermont, March 2, 2007$35,000 · 8 events
- Flooding in Rhode Island, March 2, 2007$40,000 · 4 events
- Blizzard in South Dakota, March 2 to 3, 200726 events
- Winter Weather in Wisconsin, March 2, 200721 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 15585, 15586, 15587, 15588, 15589, 15581, 15582, 15583, 15584, 15573, 15575, 15576, 15577, 15578, 15579.